Alert archive / New Mexico / High Wind Watches in 2016

High Wind Watch 7, NWS Albuquerque, NM

April 29, 2016

NWS Albuquerque, NM issued this high wind watch at Apr 29, 2016, 3:42 PM MDT. It took effect at Apr 30, 2016, 11:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 3:42 PM MDT (21:42 UTC)
In effect from
Apr 30, 2016, 11:00 PM MDT
Expired
Apr 30, 2016, 4:23 AM MDT
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted.

144 
WWUS75 KABQ 292142
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT FRI APR 29 2016

...DAMAGING WINDS POSSIBLE FOR THE ALBUQUERQUE METRO SATURDAY
NIGHT...

.A STRONG BACK DOOR COLD FRONT WILL PLUNGE SOUTHWARD ACROSS THE
PLAINS SATURDAY EVENING AND PUSH WESTWARD THROUGH THE GAPS OF THE
RIO GRANDE VALLEY SATURDAY NIGHT. STRONG SOUTHEASTERLY MID LEVEL
FLOW WILL AID IN PRODUCING POTENTIALLY DAMAGING WIND SPEEDS.
THOUGH THE STRONGEST WINDS ARE EXPECTED AROUND THE ALBUQUERQUE
METRO AREA...GUSTY WINDS ARE ALSO POSSIBLE AS FAR NORTH AS SANTA
FE AND TAOS...AND AS FAR SOUTH AS SOCORRO AND CARRIZOZO.

NMZ519-301200-
/O.NEW.KABQ.HW.A.0007.160501T0500Z-160501T1800Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
342 PM MDT FRI APR 29 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

* LOCATION...THIS INCLUDES THE MIDDLE RIO GRANDE VALLEY
  CONSISTING OF THE ALBUQUERQUE METRO AREA...PLACITAS...AND
  EASTERN PORTIONS OF VALENCIA COUNTY.

* WINDS...EAST AT 35 TO 50 MPH WITH GUSTS NEAR 65 MPH. LOCALLY
  HIGHER GUSTS ARE POSSIBLE. 

* TIMING...STRONG TO DAMAGING WINDS WILL PUSH INTO THE RIO GRANDE
  VALLEY AROUND MIDNIGHT SATURDAY NIGHT...AND CONTINUE THROUGH
  SUNDAY MORNING. WINDS WILL DECREASE AFTER THE NOON HOUR
  SUNDAY...THOUGH WILL CONTINUE TO BE GUSTY.

* VISIBILITY...MAY BE REDUCED BELOW 3 MILES DUE TO BLOWING DUST. 

* LOCAL IMPACTS...THE POTENTIALLY STRONG TO DAMAGING HIGH WIND
  EVENT WILL CREATE DIFFICULT DRIVING CONDITIONS ALONG NORTH SOUTH
  ORIENTED ROADWAYS...INCLUDING INTERSTATE 25. LAWN
  FURNITURE...TRAMPOLINES AND OTHER OUTDOOR OBJECTS MAY BE LOFTED
  OR TOSSED. WATCH FOR TUMBLEWEEDS RACING ACROSS ROADWAYS.
  PROPERTY DAMAGE AND DOWNED POWER LINES ARE ALSO POSSIBLE FROM
  WINDS OF THIS STRENGTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE
MEDIA OUTLET.

&&

$$

34
1 follow-up statement
595 
WWUS75 KABQ 301023
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 AM MDT SAT APR 30 2016

...DAMAGING WINDS POSSIBLE FOR THE ALBUQUERQUE METRO TONIGHT
THROUGH SUNDAY MORNING...WITH STRONG WINDS NEAR GAPS AND OVER
HIGHER TERRAIN OF CENTRAL NEW MEXICO...

.A STRONG BACK DOOR COLD FRONT WILL PLUNGE SOUTHWARD ACROSS THE
EASTERN PLAINS THIS EVENING AND PUSH WESTWARD THROUGH THE GAPS OF
THE RIO GRANDE VALLEY TONIGHT. WITH A CLOSED LOW POSITIONED OVER
ARIZONA...STRONG SOUTHEASTERLY MID LEVEL FLOW WILL AID IN
PRODUCING POTENTIALLY DAMAGING WIND SPEEDS...AND RESULT IN STRONG
WINDS OVER THE CENTRAL HIGHER TERRAIN. THE STRONGEST WINDS ARE
EXPECTED AROUND THE ALBUQUERQUE METRO AREA...HOWEVER...GUSTY GAP
WINDS ARE ALSO EXPECTED AS FAR NORTH AS SANTA FE AND AS FAR SOUTH
AS SOCORRO AND CARRIZOZO.

NMZ519-302200-
/O.UPG.KABQ.HW.A.0007.160501T0500Z-160501T1800Z/
/O.NEW.KABQ.HW.W.0008.160501T0500Z-160501T1800Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
423 AM MDT SAT APR 30 2016

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON
MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THIS INCLUDES THE MIDDLE RIO GRANDE VALLEY 
  CONSISTING OF THE ALBUQUERQUE METRO AREA...PLACITAS...AND 
  EASTERN PORTIONS OF VALENCIA COUNTY. 

* WINDS...EAST AT 35 TO 50 MPH WITH GUSTS REACHING 60 TO 65 MPH.
  LOCALLY HIGHER GUSTS ARE POSSIBLE.

* TIMING...EAST WINDS WILL PUSH INTO THE RIO GRANDE DURING THE
  EVENING HOURS TONIGHT WITH STRONG TO DAMAGING WINDS FROM AROUND
  MIDNIGHT THROUGH SUNDAY MORNING. WINDS WILL GRADUALLY DECREASE
  AFTER THE NOON HOUR SUNDAY...THOUGH GUSTY WINDS WILL CONTINUE
  SUNDAY AFTERNOON AND EVENING.

* VISIBILITY...MAY BE REDUCED BELOW 3 MILES DUE TO BLOWING DUST.

* LOCAL IMPACTS...THE POTENTIALLY STRONG TO DAMAGING HIGH WIND
  EVENT WILL CREATE DIFFICULT DRIVING CONDITIONS ALONG NORTH SOUTH
  ORIENTED ROADWAYS...INCLUDING INTERSTATE 25. LAWN FURNITURE...
  TRAMPOLINES AND OTHER LOOSE OUTDOOR OBJECTS MAY BE LOFTED OR
  TOSSED. WATCH FOR TUMBLEWEEDS AND OTHER PLANT DEBRIS ON ROADS.
  PROPERTY DAMAGE AND DOWNED POWER LINES ARE ALSO POSSIBLE FROM
  WINDS OF THIS STRENGTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ504-506-507-511-518-520-521-524-302200-
/O.NEW.KABQ.WI.Y.0022.160501T0500Z-160501T1800Z/
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-SOUTH CENTRAL HIGHLANDS-
423 AM MDT SAT APR 30 2016

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT
SUNDAY. 

* LOCATION...CENTRAL HIGHER TERRAIN INCLUDING THE SANDIA...MANZANO
  AND JEMEZ MOUNTAINS AND THE CONTINENTAL DIVIDE NORTH OF
  INTERSTATE 40. ADDITIONALLY...GAP WINDS WILL IMPACT AREAS IN AND
  NEAR SANTA FE...SOCORRO AND CARRIZOZO.

* WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS REACHING 4O TO
  45 MPH.

* TIMING...GUSTY WINDS TO INITIALLY IMPACT SANTA FE AND THE SANDIA
  AND MANZANO MOUNTAINS BY MIDNIGHT TONIGHT AND ACROSS WEST
  CENTRAL HIGHER TERRAIN BEFORE 6 AM SUNDAY.

* VISIBILITY...WILL BE REDUCED TO 3 TO 5 MILES IN DUST PRONE
  AREAS.

* LOCAL IMPACTS...IN ADDITION TO AREAS OF BLOWING DUST...HAZARDOUS
  CROSS WINDS WILL IMPACT PORTIONS OF INTERSTATE 25 NEAR AND
  SOUTH OF SANTA FE AND IN NORTHERN SOCORRO COUNTY...AS WELL AS
  OTHER NORTH TO SOUTH AND NORTHEAST TO SOUTHWEST ORIENTED ROADS.
  BE PREPARED FOR SUDDEN STRONGER GUSTS NEAR CANYONS AND GAPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 29, 11:56 AM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 29, 11:56 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1156 AM MDT FRI APR 29 2016

.AVIATION...
18Z TAF CYCLE
SHOWERS AND A FEW TSTMS HAVE DEVELOPED ACROSS NORTHERN NM UNDER
THE UPPER LEVEL LOW. IN ADDITION...A FEW LINES OF SHOWERS/TSTMS
HAVE DEVELOPED ACROSS ERN NM AND CONTINUE TO MOVE EASTWARD ATTM.
SHOWERS/STORMS WILL CONTINUE TO FAVOR NC/NE NM THRU THE AFTN
HOURS...THOUGH ADDITIONAL POPCORN-LIKE CONVECTION SHOULD DEVELOP
ACROSS WESTERN NM AS WELL. MVFR/IFR IMPACTS SHOULD BECOME LESS
WIDESPREAD THIS AFTN...BUT WILL STILL GENERALLY FAVOR NC/NE NM.
MEANWHILE...DRY WESTERLY WINDS WITH GUSTS NEAR 30KT WILL BE
POSSIBLE ACROSS THE SE PLAINS...INCLUDING KROW...THIS AFTN.

34

&&

.PREV DISCUSSION...523 AM MDT FRI APR 29 2016...
.UPDATE...
AFTER SEEING THE GREATER THAN EXPECTED BLOSSOMING OF PRECIP ACROSS
CENTRAL NM AND WITH THAT WORKING UP TOWARD THE SANGRE DE
CRISTOS...DECIDED TO INCREASE SNOW AMTS THERE ENOUGH TO QUALIFY
THE HIGHEST ELEVATION AND ALSO EAST SLOPES ZONES FOR WINTER STORM
WARNING CRITERIA. BRIEFLY CONSIDERED ENDING THE WARNING AND
ADVISORY MUCH SOONER THAN IS CURRENTLY THE CASE AS THERE WILL
LIKELY EVEN BE SOME MELTING OCCUR BELOW ROUGHLY 9500 OR EVEN 10000
FEET IN BETWEEN THE MORE SHOWERY ACTIVITY EXPECTED BY LATE MORN
OR EARLY AFTN...BUT WILL LET DAY SHIFT RECONSIDER THAT POTENTIAL.
WINTER WX PRODUCT AND OTHER NEEDED PRODUCT UPDATES TO BE ISSUED
ASAP.

43

&&

.PREV DISCUSSION...354 AM MDT FRI APR 29 2016...
.SYNOPSIS...
OTHER THAN A RELATIVELY BRIEF BREAK MID WEEK NEXT WEEK AS A
PRETTY STRONG RIDGE MOVES TOWARD THEN OVER NEW MEXICO...ACTIVE
PATTERN WILL CONTINUE. ONE STORM WILL BE MOVING ACROSS THE AREA
TODAY WITH BEST POTENTIAL FOR WIDESPREAD RAIN...A FEW STORMS
AND HIGHER TERRAIN SNOW ACCUMULATION ACROSS NORTH AND FAR EAST
NEW MEXICO...DIMINISHING TONIGHT. ANOTHER SYSTEM WILL APPROACH
SATURDAY...INCREASING RAIN AND AGAIN SOME HIGHER TERRAIN SNOW
SATURDAY AND STRETCHING INTO SUNDAY AND PERHAPS EVEN MONDAY AS
THE SYSTEM SLOWS DOWN. A THIRD STORM IS POSSIBLE AT THE END OF
NEXT WEEK AND WEEKEND. HIGH TEMPERATURES WILL BE BELOW NORMAL
THROUGH EARLY NEXT WEEK. PROBABLY THE GREATEST PRECIPITATION
COVERAGE AND AMOUNTS WILL BE REALIZED FROM THE WEEKEND THROUGH
MONDAY STORM.

&&

.DISCUSSION...
SO MUCH WEATHER FCST GRIDS ACTION NEEDED THAT DETAILS NEED TO
BE MINIMIZED FOR TIME DEADLINE CONSIDERATIONS. UPPER LOW
CURRENTLY NEARING THE FOUR CORNERS HAS A SHARP TROUGH AXIS
EXTENDING SSE FROM IT AND THAT IS MOVING ACROSS THE WESTERN
PART OF THE STATE. IT IS HELPING GENERATE MORE RAIN ACROSS
CENTRAL NM THAN EARLIER EXPECTED. OTHERWISE THE PRECIP COVERAGE
RUNNING FAIRLY CLOSE TO WHAT WAS EXPECTED. SYSTEM WILL MOVE ENE
TODAY...CONTINUING WIDESPREAD AND SIGNIFICANT AMTS OF PRECIP...
ESPEC FAVORING THE SANGRE DE CRISTOS ON EAST. ACROSS THE FAR
EAST...HUGGING UP RIGHT ALONG THE TX LINE A FEW STRONG STORMS
STILL POSS TIL MID OR LATE MORN. THE BACK DOOR COLD FRONT WHICH
MADE A LATE EVE RUN FARTHER WEST THAN EARLIER EXPECTED WILL
ERODE SOME BUT NE QUARTER OF NM MAY WELL STAY ON THE COOL SIDE
OF IT AND SO LOWERED TEMPS THERE SEVERAL DEGREES FOR TODAY.
WILL KEEP CURRENT WINTER WX ADVISORY GOING LARGELY AS IS.

SECOND STORM WILL QUICKLY FOLLOW ON THE HEELS OF TODAYS SYSTEM
WITH LIGHT PRECIP DEVELOPING SAT AFTN MAINLY ACROSS NW NM AND
NORTHERN MTNS...THEN INCREASING ACROSS MOST OF NORTH HALF OF NM
SAT NIGHT THEN BECOMING MORE WIDESPREAD SUN THROUGH MON.
ADDITIONAL SNOW ACCUMULATION APPEARS INCREASINGLY LIKELY OVER
THE NORTHERN MTNS WITH SNOW LVL AS LOW OR PERHAPS EVEN A LITTLE
LOWER THAN CURRENT SYSTEM. HIGHLIGHTS MIGHT EVEN NEED TO BE
CONSIDERED BY THE NEXT SHIFT OR THE NEXT ONE THEREAFTER. A
STRONG BACK DOOR COLD FRONT WILL RACE S AND W ACROSS THE
ERN PLAINS SAT AND ROAR THROUGH THE GAPS AND PASSES OF THE
CNTRL MTS INTO THE RIO GRANDE VALLEY SAT NIGHT. POTENTIAL FOR
AT LEAST A FEW WIND GUSTS NEAR 60 MPH. THE BEST QPF WITH THIS
SECOND STORM SHOULD BE OVER THE E AND N.

DRYING AND WARMING TREND FOR TUE THROUGH THU...WITH PERHAPS
ISOLATED CONVECTION EAST HALF MAINLY TUE AND WED...THEN ANOTHER
STORM COULD IMPACT NM NEXT FRIDAY INTO NEXT WEEKEND.

43

&&

.FIRE WEATHER...
ONLY CONCERN FOR CRITICAL FIRE WX CONDITIONS THIS AFTERNOON WILL BE
THE FAR SOUTHEAST PORTION OF THE EAST CENTRAL PLAINS /ZONE 108/ AND
EVEN HERE THE ALIGNMENT OF CRITICALLY LOW RH...STRONG/GUSTY WINDS
AND MODERATE/HIGH HAINES WILL BE BRIEF AND LOCALIZED PRECLUDING A
RED FLAG WARNING. FINE FUELS ALSO TENDING MORE UNRECEPTIVE.

OTHERWISE... AN ACTIVE SPRINGTIME PATTERN THROUGH EARLY NEXT WEEK
WILL CONTINUE TO DELIVER MUCH ANTICIPATED BOUTS OF COOLER
TEMPERATURES AND WETTING PRECIPITATION TO INCLUDE SNOW ACROSS THE
NORTHERN HIGH TERRAIN. AS SUCH...WIDESPREAD CRITICAL FIRE WX
CONDITIONS ARE NOT EXPECTED THROUGH THE EXTENDED FORECAST PERIOD.

OF PARTICULAR CONCERN WILL BE THE PERIOD FROM SATURDAY NIGHT THROUGH
SUNDAY/SUNDAY NIGHT.  A STRONG BACKDOOR COLD FRONT WILL PLUNGE
SOUTHWARD ON THE PLAINS WHILE THE NEXT PACIFIC LOW TRACKS INTO
CENTRAL ARIZONA.  THIS WILL SET UP A FAVORABLE PATTERN FOR VERY
WINDY/HIGH IMPACT IF NOT POTENTIALLY DAMAGING EAST WINDS FOR THE RIO
GRANDE VALLEY CORRIDOR...WITH STRONG GAP WINDS ALSO FOR PLACES LIKE
TAOS.

PARTS OF NORTH CENTRAL AND MOST OF NORTHEAST NEW MEXICO WILL
CONTINUE TO HAVE FAIR TO POOR VENTILATION TODAY. ELSEHWERE...
EXCELLENT VENT RATES CAN BE EXPECTED.  GOING INTO THE WEEKEND...
BETWEEN WEATHER SYSTEMS ON SATURDAY AND MIXING HEIGHTS/VENT RATES
WILL REMAIN VERY GOOD TO EXCELLENT FOR ALL BUT PARTS OF THE
NORTHEAST PLAINS.   VENTILATION WILL THEN TREND SHARPLY DOWNWARD IN
THE EAST BEGINNING SUNDAY...AND MOST AREAS EAST OF THE CONTINENTAL
DIVIDE MONDAY.   KJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... NMZ513>515.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE
FOLLOWING ZONES... NMZ510-512-527.

&&
Hazardous weather outlook, Apr 29, 6:35 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 AM MDT FRI APR 29 2016

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
635 AM MDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE THROUGH MOST OF THE MORNING ACROSS THE NORTHERN
MOUNTAINS...THEN BECOME MORE INTERMITTENT THROUGH THE AFTERNOON
AND EVENING. A FEW MORE INCHES MAY ACCUMULATE ACROSS THE TUSAS
MOUNTAINS MAINLY NEAR AND ABOVE 8200 FEET THIS MORNING WHILE
SEVERAL MORE INCHES WILL LIKELY ACROSS A GOOD PORTION OF THE
SANGRE DE CRISTO MOUNTAINS.

SOME HIGH BASED SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE
BRIEF AND LOCALLY STRONG GUSTY WINDS AND SOME BLOWING DUST ACROSS
MUCH OF WEST AND CENTRAL NEW MEXICO THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BACK DOOR COLD FRONT SURGING THROUGH THE CENTRAL MOUNTAIN CHAIN
SATURDAY NIGHT WILL LIKELY GENERATE VERY STRONG TO PERHAPS
DAMAGING EAST TO SOUTHEAST WINDS INTO THE RIO GRANDE VALLEY...
STRONGEST BELOW GAPS IN THE CENTRAL MOUNTAIN CHAIN. SOME OF THE
STRONGEST WINDS WILL LIKELY IMPACT PORTIONS OF THE ALBUQUERQUE
METRO AREA WITH GUSTS THAT MAY EXCEED 55 OR 60 MPH.

ANOTHER STORM SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TO
PERHAPS MAJOR SNOW ACCUMULATIONS ACROSS THE NORTHERN MOUNTAINS
FROM LATER SATURDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

43

In the hours before

Local storm report, Apr 29, 12:53 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 N CAPULIN             36.78N 103.99W
04/29/2016  M4.0 INCH        UNION              NM   TRAINED SPOTTER

0908 AM     SNOW             4 NNW TAOS              36.44N 105.60W
04/29/2016  M2.0 INCH        TAOS               NM   NWS EMPLOYEE

0915 AM     SNOW             2 NNE QUESTA            36.74N 105.58W
04/29/2016  M1.0 INCH        TAOS               NM   COCORAHS

0915 AM     SNOW             5 NW CANONES            36.24N 106.50W
04/29/2016  M2.0 INCH        RIO ARRIBA         NM   COCORAHS

&&

EVENT NUMBER ABQ1601201
EVENT NUMBER ABQ1601202
EVENT NUMBER ABQ1601203
EVENT NUMBER ABQ1601204

JLP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:17 PM MDTSpecial Weather StatementABQColfax28 min
Apr 28, 6:50 PM MDTSpecial Weather StatementABQ25 min
Apr 28, 7:20 PM MDTSpecial Weather StatementABQUnion25 min
Apr 28, 8:28 PM MDTSpecial Weather StatementABQColfax32 min
Apr 28, 8:40 PM MDTSpecial Weather StatementABQColfax35 min
Apr 28, 8:51 PM MDTSpecial Weather StatementABQHarding24 min
Apr 28, 9:20 PM MDTSpecial Weather StatementABQHarding25 min
Apr 28, 9:37 PM MDTSevere Thunderstorm WarningABQHarding, Union23 min
Apr 28, 9:59 PM MDTSpecial Weather StatementABQUnion31 min
Apr 28, 10:53 PM MDTSpecial Weather StatementABQHarding37 min
Apr 29, 1:46 AM MDTSpecial Weather StatementABQRoosevelt29 min
Apr 29, 1:52 AM MDTSevere Thunderstorm WarningABQCurry, Roosevelt38 min
Apr 29, 2:26 AM MDTSpecial Weather StatementABQCurry34 min
Apr 29, 3:13 AM MDTSpecial Weather StatementABQCurry47 min
Apr 29, 5:57 AM MDTWinter Storm WarningABQ16 hr

Nearby

High Wind Watches in New Mexico, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.